Alert archive / California / High Surf Advisories in 2016

High Surf Advisory 6, NWS San Diego, CA

January 30, 2016Orange County, San Diego County, California

NWS San Diego, CA issued this high surf advisory at Jan 30, 2016, 9:58 PM PST for Orange County, San Diego County, California. It took effect at Jan 31, 2016, 1:31 PM PST. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Jan 30, 2016, 9:58 PM PST (05:58 UTC)
In effect from
Jan 31, 2016, 1:31 PM PST
Expired
Feb 2, 2016, 1:18 AM PST
In force
36 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, San Diego County, CA

The radar

The San Diego radar (KNKX), 53 km from the middle of the area, began a volume at 05:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 6.0 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2016-01-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2016-01-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
877 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

574 
WHUS46 KSGX 310558
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
958 PM PST SAT JAN 30 2016

...HIGH SURF EXPECTED SUNDAY EVENING THROUGH MONDAY NIGHT...

.LATE SUNDAY INTO MONDAY...WIDESPREAD GALE FORCE WINDS OVER THE
COASTAL WATERS ARE EXPECTED TO GENERATE LARGE AND VERY CHOPPY SURF
CONDITIONS AT THE SOUTHERN CALIFORNIA BEACHES...LIKELY 6 TO 8
FEET WITH SETS UP TO 10 FEET.

CAZ043-552-311400-
/O.EXP.KSGX.SU.Y.0005.000000T0000Z-160131T0600Z/
/O.NEW.KSGX.SU.Y.0006.160201T0600Z-160202T1100Z/
SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS-
958 PM PST SAT JAN 30 2016

...HIGH SURF ADVISORY IN EFFECT FROM 10 PM SUNDAY TO 3 AM PST
TUESDAY...
...HIGH SURF ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM 10 PM SUNDAY TO 3 AM PST
TUESDAY. 

* WAVES AND SURF...6 TO 8 FEET...WITH OCCASIONAL SETS UP TO 10
  FEET.

* TIMING...SURF BECOMING HIGH SUNDAY EVENING AND CONTINUING
  THROUGH MONDAY NIGHT. 

* IMPACTS...HIGH SURF AND STRONG RIP CURRENTS CREATING DANGEROUS
  SWIMMING CONDITIONS. MINOR BEACH EROSION. LARGER WAVES MAY OVER-
  TOP JETTIES AND SEA WALLS. BRIEF VERY HEAVY RAIN POSSIBLE SUNDAY
  EVENING AT THE BEACHES.

* OUTLOOK FOR TUESDAY...SURF WILL BE CHOPPY TUESDAY MORNING BUT
  SHOULD FALL BELOW 7 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

WEATHER.GOV/SANDIEGO

JMB
7 follow-up statements
282 
WHUS46 KSGX 311328
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
528 AM PST SUN JAN 31 2016

...HIGH SURF THIS EVENING THROUGH MONDAY NIGHT...

.A LARGE SHORT-PERIOD SWELL DEVELOPING OVER THE COASTAL WATERS
WILL GENERATE HIGH SURF THIS EVENING THROUGH MONDAY NIGHT. VERY
ROUGH SURF AND STRONG RIP CURRENTS ARE EXPECTED.

CAZ043-552-312200-
/O.CON.KSGX.SU.Y.0006.160201T0600Z-160202T1100Z/
SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS-
528 AM PST SUN JAN 31 2016

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 3 AM PST TUESDAY...

* WAVES AND SURF...5 TO 8 FEET WITH LOCAL SETS UP TO 10 FEET.

* TIMING...THIS EVENING AND THROUGH MONDAY NIGHT.

* IMPACTS...HIGH SURF AND STRONG RIP CURRENTS CREATING DANGEROUS
  SWIMMING CONDITIONS. MINOR BEACH EROSION POSSIBLE. LARGER WAVES
  MAY OVER- TOP JETTIES AND SEA WALLS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

SS

HTTP://WWW.WEATHER.GOV/SANDIEGO
081 
WHUS46 KSGX 312131
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
131 PM PST SUN JAN 31 2016

...HIGH SURF THIS EVENING THROUGH MONDAY NIGHT...

.A LARGE SHORT-PERIOD SWELL DEVELOPING OVER THE COASTAL WATERS
WILL GENERATE HIGH SURF THIS AFTERNOON THROUGH MONDAY NIGHT. VERY
ROUGH SURF AND STRONG RIP CURRENTS ARE EXPECTED.

CAZ043-552-010600-
/O.EXT.KSGX.SU.Y.0006.160131T2131Z-160202T1100Z/
SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS-
131 PM PST SUN JAN 31 2016

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 3 AM PST TUESDAY...

* WAVES AND SURF...5 TO 8 FEET WITH LOCAL SETS UP TO 10 FEET.

* TIMING...THIS AFTERNOON THROUGH MONDAY NIGHT.

* IMPACTS...HIGH SURF AND STRONG RIP CURRENTS CREATING DANGEROUS 
  SWIMMING CONDITIONS. MINOR BEACH EROSION POSSIBLE. LARGER 
  WAVES MAY OVER- TOP JETTIES AND SEA WALLS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

MAXWELL
328 
WHUS46 KSGX 010541
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
941 PM PST SUN JAN 31 2016

...HIGH SURF WILL CONTINUE THROUGH MONDAY NIGHT...

.A LARGE SHORT-PERIOD SWELL WILL CONTINUE OVER THE COASTAL WATERS
AND WILL GENERATE HIGH SURF THROUGH MONDAY NIGHT. VERY ROUGH SURF
AND STRONG RIP CURRENTS ARE EXPECTED.

CAZ043-552-011400-
/O.CON.KSGX.SU.Y.0006.000000T0000Z-160202T1100Z/
SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS-
941 PM PST SUN JAN 31 2016

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST TUESDAY...

* WAVES AND SURF...5 TO 8 FEET WITH OCCASIONAL SETS UP TO 10
  FEET.

* TIMING...THROUGH MONDAY NIGHT.

* IMPACTS...HIGH SURF AND STRONG RIP CURRENTS CREATING DANGEROUS
  SWIMMING CONDITIONS. MINOR BEACH EROSION POSSIBLE. MINOR COASTAL
  FLOODING POSSIBLE...ESPECIALLY DURING HIGH TIDE. LARGER WAVES
  MAY OVER-TOP JETTIES AND SEA WALLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

WEATHER.GOV/SANDIEGO

JMB
634 
WHUS46 KSGX 010921
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
121 AM PST MON FEB 1 2016

...HIGH SURF THROUGH TONIGHT...

.A LARGE SHORT-PERIOD SWELL WILL CONTINUE OVER THE COASTAL WATERS
AND WILL GENERATE HIGH SURF THROUGH TONIGHT. VERY ROUGH SURF AND
STRONG RIP CURRENTS ARE EXPECTED.

CAZ043-552-012200-
/O.CON.KSGX.SU.Y.0006.000000T0000Z-160202T1100Z/
SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS-
121 AM PST MON FEB 1 2016

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST TUESDAY...

* WAVES AND SURF...5 TO 8 FEET WITH OCCASIONAL SETS UP TO 10 
  FEET. HIGHEST SURF SOUTH OF CARLSBAD DURING THE MORNING. 

* TIMING...THROUGH TONIGHT.

* IMPACTS...HIGH SURF AND STRONG RIP CURRENTS CREATING DANGEROUS 
  SWIMMING CONDITIONS. MINOR BEACH EROSION POSSIBLE. MINOR 
  COASTAL FLOODING POSSIBLE...ESPECIALLY DURING HIGH TIDE. 
  LARGER WAVES MAY OVER-TOP JETTIES AND SEA WALLS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

MM
929 
WHUS46 KSGX 012150
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
150 PM PST MON FEB 1 2016

...HIGH SURF THROUGH TONIGHT...

.A LARGE SHORT-PERIOD SWELL WILL CONTINUE OVER THE COASTAL WATERS
AND WILL GENERATE HIGH SURF THROUGH TONIGHT. VERY ROUGH SURF AND
STRONG RIP CURRENTS ARE EXPECTED.

CAZ043-552-020600-
/O.CON.KSGX.SU.Y.0006.000000T0000Z-160202T1100Z/
SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS-
150 PM PST MON FEB 1 2016

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST TUESDAY...

* WAVES AND SURF...5 TO 8 FEET WITH LOCAL SETS TO 9 FEET. HIGHEST
  SURF SOUTH OF CARLSBAD.

* TIMING...THROUGH TONIGHT.

* IMPACTS...HIGH SURF AND STRONG RIP CURRENTS CREATING DANGEROUS 
  SWIMMING CONDITIONS. MINOR BEACH EROSION POSSIBLE. MINOR 
  COASTAL FLOODING POSSIBLE...ESPECIALLY DURING HIGH TIDE. 
  LARGER WAVES MAY OVER-TOP JETTIES AND SEA WALLS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

MAXWELL
795 
WHUS46 KSGX 020548
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
948 PM PST MON FEB 1 2016

...HIGH SURF THROUGH TONIGHT...

.A LARGE SHORT-PERIOD SWELL WILL CONTINUE OVER THE COASTAL WATERS
AND WILL GENERATE HIGH SURF THROUGH TONIGHT. VERY ROUGH SURF AND
STRONG RIP CURRENTS ARE EXPECTED.

CAZ043-552-021100-
/O.CON.KSGX.SU.Y.0006.000000T0000Z-160202T1100Z/
SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS-
948 PM PST MON FEB 1 2016

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST TUESDAY...

* WAVES AND SURF...5 TO 8 FEET WITH LOCAL SETS TO 9 FEET. 
  HIGHEST SURF SOUTH OF CARLSBAD. 

* TIMING...THROUGH TONIGHT.

* IMPACTS...HIGH SURF AND STRONG RIP CURRENTS CREATING DANGEROUS 
  SWIMMING CONDITIONS. MINOR BEACH EROSION POSSIBLE. MINOR 
  COASTAL FLOODING POSSIBLE...ESPECIALLY DURING HIGH TIDE. 
  LARGER WAVES MAY OVER-TOP JETTIES AND SEA WALLS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$
JT

HTTP://WWW.WEATHER.GOV/SANDIEGO
174 
WHUS46 KSGX 020918
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
118 AM PST TUE FEB 2 2016

CAZ043-552-021030-
/O.CAN.KSGX.SU.Y.0006.000000T0000Z-160202T1100Z/
SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS-
118 AM PST TUE FEB 2 2016

...HIGH SURF ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE HIGH
SURF ADVISORY. 

$$

MM

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this high surf advisory went out at Jan 30, 9:30 PM PST, 28 minutes earlier.

Area forecast discussion, Jan 30, 9:30 PM PST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 PM PST SAT JAN 30 2016

.SYNOPSIS...
A WINTER STORM WILL MOVE THROUGH SOUTHERN CALIFORNIA SUNDAY AND
SUNDAY NIGHT. THIS WILL BRING COOLER WEATHER...ALONG WITH STRONG AND
GUSTY WINDS THROUGH MONDAY. LIGHT PRECIPITATION WILL OCCUR AT TIMES
OVERNIGHT INTO SUNDAY MORNING...BECOMING HEAVIER DURING THE DAY AS A
STRONG COLD FRONT MOVES THROUGH. HEAVY SNOW IS LIKELY AT THE HIGHER
MOUNTAIN RESORTS SUNDAY EVENING. FAIR AND DRY WITH A SLOW WARMING
TREND THROUGH THE END OF THE WEEK.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

SATELLITE IMAGERY EARLY THIS EVENING SHOWED EXTENSIVE LOW CLOUDS
COVERING THE COASTAL BASIN AND THE ADJACENT WATERS. FARTHER TO THE
NORTH...A THICK BAND OF HIGHER CLOUDS WAS ADVANCING EAST ACROSS
CENTRAL PARTS OF THE STATE. RADAR AND SFC REPORTS SHOWED SOME VERY
LIGHT PRECIPITATION BREAKING OUT IN SPOTS...OTHERWISE IT WAS DRY
MOST AREAS AT 8 PM PST. THE SURFACE PRESSURE GRADIENT WAS
ACCELERATING ONSHORE BETWEEN 4 AND 8 MBS TO THE DESERTS...AND THE
WINDS WERE RESPONDING WITH PEAK GUSTS OF 40-60 MPH IN WIND-PRONE
MOUNTAIN AND DESERT AREAS. THE 00Z MIRAMAR SOUNDING HAD A 4 DEGREE C
INVERSION BASED NEAR 3850 FT MSL AND A PW OF 0.70 INCH. WINDS ALOFT
WERE INCREASING AND VEERING WESTERLY.

NO CHANGES ANTICIPATED TO THE CURRENT FORECAST AT THIS TIME. MAIN
CONCERN CONTINUES TO BE THE AFTERNOON AND EVENING ON SUNDAY WHEN A
SHARP COLD FRONT WILL TRAVERSE THE AREA FROM NW TO SE. FORECAST
SOUNDINGS SHOW MODEST INSTABILITY AND STRONG WINDS ALOFT. IF A FEW
THUNDERSTORMS DO FORM AND MIX DOWN SOME OF THE MOMENTUM INDICATED
JUST A COUPLE OF THOUSAND FEET OFF THE SURFACE...WIND GUSTS COULD
EASILY TOP 50 MPH WEST OF THE MOUNTAINS. IN ADDITION...A SFC LOW
WILL BE RAPIDLY DEEPENING AS IT MOVES INLAND OVER THE LA BASIN 00Z-
06Z MON. THIS SETS UP A STRONG LOCAL SFC GRADIENT FROM S TO N OVER
THE CA BIGHT IN THE AFTERNOON. GIVEN THE GEOGRAPHY AND ISALLOBARIC
FORCING...FAVOR THE STRONGER MODEL WIND SOLUTIONS OVER THE NEARSHORE
WATERS AND ADJACENT COASTAL AREAS. THE LATEST 00Z WRFEMS SHOWS GOOD
POTENTIAL WITH SW WINDS AT 30 AGL FORECAST TO REACH 50 KTS OVER
SW SAN DIEGO COUNTY AROUND 00Z MON.

A NUMBER OF ADVISORIES/WARNINGS ARE IN EFFECT FOR WIND AND WINTER
WEATHER TO COVER THE EVENT. PLEASE SEE LAXNPWSGX AND LAXWSWSGX FOR
DETAILS. HEAVY SNOWFALL IS MOST LIKELY ABOVE 6500 FEET SINCE
ELEVATIONS BELOW THIS LEVEL ARE FORECAST TO RECEIVE A CONSIDERABLE
AMOUNT OF PRECIP IN THE FORM OF RAIN. ALTHOUGH BRIEF...LOCAL
RAINFALL RATES IN EXCESS OF ONE-HALF INCH PER HOUR MAY BE SUFFICIENT
FOR SOME LOCAL URBAN FLOODING ISSUES BY EVENING.

EXPECT TO DROP THE WIND ADVISORY OVER THE HIGH DESERT BEFORE 10 PM
AND EXPECT SCATTERED LIGHT SHOWERS/DRIZZLE TO CONTINUE OVERNIGHT
INTO SUN MORNING WITH MINOR ACCUMULATIONS.

NEXT BEST CHANCE FOR RAIN IS ON OR ABOUT FEBRUARY 13 BASED ON
EXTENDED GFS GUIDANCE.

FROM PREVIOUS DISCUSSION...

THE DEEP UPPER-LEVEL TROUGH WILL MOVE ACROSS SW CA SUNDAY AFTERNOON
THROUGH SUNDAY EVENING. THIS WILL CREATE MODERATE TO HEAVY
PRECIPITATION MAINLY OVER AND WEST OF THE MOUNTAINS THROUGH THE
PERIOD...WITH HEAVIEST PRECIPITATION DEVELOPING OVER THE COASTAL
MOUNTAIN SLOPES FROM UPSLOPE FLOW. INSTABILITY ALOFT WILL CREATE THE
POSSIBILITY OF ISOLATED THUNDERSTORMS...AND PERIODS OF HEAVY
PRECIPITATION OVER THE COAST AND VALLEYS...AS WELL. MINOR URBAN
FLOODING IS LIKELY AS THE HEAVY RAIN MOVES ACROSS THE AREA.
FLASH FLOODING IS POSSIBLE WHERE THE HEAVIEST PRECIPITATION FALLS
BELOW THE SNOW LEVEL...AND WHERE CELLS TRAIN. LOWER LEVEL
DIRECTIONAL AND SPEED SHEAR ARE BORDERLINE FOR ISOLATED WATERSPOUT
DEVELOPMENT NEAR THE FRONT. A STRONG UPPER-LEVEL JET WILL ALSO
SUPPORT THE GENERATION OF HEAVY PRECIPITATION...AND STRONG WEST
WINDS OVER ALL AREAS...ESPECIALLY THE MOUNTAINS. GUSTS OF 75 TO 85
MPH ARE POSSIBLE OVER THE MOUNTAINS AND IN THE DESERTS...AND H850
WINDS OF 50 KT MAY MIX TO THE SURFACE DURING AND AFTER THE FRONTAL
PASSAGE...CREATING ISOLATED GUSTS TO 60 MPH IN THE VALLEYS AND
ALONG THE COAST.

...FORECAST STORM TOTAL PRECIP (IN) LATE TODAY THROUGH EARLY MON...
DESERTS.........0.15 TO 0.50
COAST/VALLEYS...0.75 TO 1.00
MOUNTAINS.......1.50 TO 3.00...WITH LOCALLY GREATER AMOUNTS

SNOW LEVELS WILL START OUT AROUND 8000 FT THIS EVENING...LOWER TO
7500 FT SUNDAY MORNING...6500 FT SUNDAY AFTERNOON AND 3500 FT
SUNDAY NIGHT. A DUSTING OF SNOW IS POSSIBLE DOWN TO 3000 FT MONDAY
MORNING.

...FORECAST STORM TOTAL SNOWFALL (IN) LATE TODAY THROUGH EARLY MON...
3500 TO 4000 FT...UP TO 1
4000 TO 5000 FT...2 TO 5
5000 TO 6000 FT...3 TO 9
6000 TO 7000 FT...6 TO 12
ABOVE 7000 FT.....12 TO 20

SHOWERS WILL TAPER OFF MONDAY MORNING ACROSS THE REGION...WITH
WINDS DIMINISHING THROUGH MONDAY NIGHT. SEE LAXNPWSGX AND
LAXWSWSGX FOR DETAILS ON THE WIND ADVISORIES...HIGH WIND
WARNINGS...WINTER STORM WARNINGS AND WINTER WEATHER ADVISORIES
CURRENTLY IN EFFECT.

HIGH PRESSURE ALOFT OFF THE WEST COAST WILL AMPLIFY MID TO LATE
NEXT WEEK...CREATING DRY WEATHER WITH A WARMING TREND. HIGH
TEMPERATURES WILL RISE TO NEAR TO SLIGHTLY ABOVE AVERAGE FOR THE
END OF THE WEEK...WITH WEAK SURFACE OFFSHORE FLOW AT TIMES.

&&

.AVIATION...

300500Z...LOW CLOUDS WITH SCATTERED TO OVERCAST BASES 1000-3000 FT
MSL COVER MOST OF THE REGION THROUGH SUNDAY NIGHT. HIGHER MOUNTAIN
TERRAIN WILL REMAIN OBSCURED IN SOME LOCATIONS. DRIZZLE AND LIGHT
RAIN WILL CONTINUE OVERNIGHT ALONG THE COAST AND INLAND 10-20 MILES.

WEST WINDS STRENGTHENING SUNDAY MORNING THROUGH SUNDAY NIGHT...
PEAKING SUNDAY AFTERNOON AND EVENING...WITH GUSTS UP TO 50 KNOTS FOR
THE COAST AND VALLEYS...AND UP TO 70 KNOTS MOUNTAINS AND DESERTS.
STG-SVR UP/DOWNDRAFTS AND LLWS WILL BE LIKELY OVER AND E OF THE MTNS
DURING THIS TIME PERIOD.

THUNDERSTORMS POSSIBLE COAST AND VALLEYS BETWEEN ABOUT 22Z-02Z
SUNDAY AFTERNOON. HEAVY RAIN AND SNOW WITH VSBY REDUCED TO ONE-HALF
MILE WILL BE POSSIBLE DURING THIS TIME FRAME. SNOW LEVELS DROPPING
RAPIDLY SUNDAY NIGHT BETWEEN 06-12Z...REACHING ELEVATIONS AS LOW AS
2500 FEET MSL BY 12Z MONDAY MORNING.

&&

.MARINE...

900 PM...SUNDAY AFTERNOON THROUGH MONDAY NIGHT...A GALE WARNING IS
NOW IN EFFECT. A STRONG COLD FRONT MOVING THROUGH THE REGION WILL
BRING NORTHWEST WINDS WITH GUSTS OF 35-45 KT. STRONG WINDS AND
COMBINED SEAS OF 14 TO 18 FT WILL RESULT IN DANGEROUS BOATING
CONDITIONS SUNDAY AFTERNOON THROUGH EARLY TUESDAY MORNING.
PLEASE SEE THE GALE WARNING...LAXMWWSGX...FOR MORE INFORMATION.

&&

.BEACHES...

LARGE SHORT-PERIOD WEST-NORTHWEST SWELL WILL BRING ANOTHER ROUND OF
HIGH SURF AND STRONG RIP CURRENTS LATE SUNDAY THROUGH MONDAY. A HIGH
SURF ADVISORY HAS BEEN ISSUED DURING THIS TIME PERIOD.

&&

.SKYWARN...
SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...HIGH WIND WARNING FROM 6 PM SUNDAY TO 6 PM PST MONDAY FOR APPLE
     AND LUCERNE VALLEYS-COACHELLA VALLEY-RIVERSIDE COUNTY
     MOUNTAINS-SAN BERNARDINO COUNTY MOUNTAINS-SAN DIEGO COUNTY
     DESERTS-SAN DIEGO COUNTY MOUNTAINS-SAN GORGONIO PASS NEAR
     BANNING.

     WINTER WEATHER ADVISORY FROM 6 PM SUNDAY TO 4 AM PST MONDAY FOR
     SAN DIEGO COUNTY MOUNTAINS.

     WIND ADVISORY UNTIL 6 PM PST SUNDAY FOR RIVERSIDE COUNTY
     MOUNTAINS-SAN BERNARDINO COUNTY MOUNTAINS-SAN DIEGO COUNTY
     MOUNTAINS-SAN GORGONIO PASS NEAR BANNING.

     WINTER STORM WARNING FROM NOON SUNDAY TO MIDNIGHT PST SUNDAY
     NIGHT FOR RIVERSIDE COUNTY MOUNTAINS-SAN BERNARDINO COUNTY
     MOUNTAINS.

     WIND ADVISORY FROM 4 PM SUNDAY TO 6 PM PST MONDAY FOR ORANGE
     COUNTY COASTAL AREAS-ORANGE COUNTY INLAND AREAS-SAN
     BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
     SAN DIEGO COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS-
     SANTA ANA MOUNTAINS AND FOOTHILLS.

     HIGH SURF ADVISORY FROM 10 PM PST SUNDAY UNTIL 3 AM PST TUE THIS
     EVENING FOR ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL
     AREAS.

PZ...GALE WARNING FROM SUNDAY MORNING THROUGH LATE MONDAY NIGHT FOR
     COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER
     AND OUT TO 30 NM-WATERS FROM SAN MATEO POINT TO THE MEXICAN
     BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE
     ISLAND.

&&

PUBLIC...JAD/JJT
AVIATION/MARINE/BEACHES...JMB

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 30, 9:49 PM PSTGale WarningSGX44 hr
Jan 31, 12:43 PM PSTAreal Flood AdvisorySGXSan Bernardino3 hr
Jan 31, 1:38 PM PSTSevere Thunderstorm WarningSGXOrange82 min
Jan 31, 1:42 PM PSTSpecial Marine WarningSGX63 min
Jan 31, 1:48 PM PSTSevere Thunderstorm WarningSGXRiverside, San Diego87 min
Jan 31, 1:59 PM PSTFlash Flood WarningSGXSan Bernardino3 hr
Jan 31, 3:22 PM PSTSevere Thunderstorm WarningSGXSan Diego83 min

Nearby

High Surf Advisories in California, 2016Every high surf advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.